Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 200, NWS Dodge City, KS

August 7, 2011Finney County, Gray County, Haskell County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Aug 7, 2011, 5:51 PM CDT for Finney County, Gray County, Haskell County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 5:51 PM CDT (22:51 UTC)
Expired
Aug 7, 2011, 6:30 PM CDT
In force
39 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Finney County, KS, Gray County, KS, Haskell County, KS

The radar

The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS53 KDDC 072251
SVRDDC
KSC055-069-081-072330-
/O.NEW.KDDC.SV.W.0200.110807T2251Z-110807T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS...
  WEST CENTRAL GRAY COUNTY IN SOUTHWEST KANSAS...
  NORTHEASTERN HASKELL COUNTY IN SOUTHWEST KANSAS...

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF
  PLYMELL...AND MOVING EAST AT 20 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PLYMELL...
  MAINLY RURAL AREAS OF NORTHEASTERN HASKELL...SOUTHERN FINNEY AND
  WESTERN GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3786 10048 3763 10060 3773 10090 3786 10087
TIME...MOT...LOC 2251Z 270DEG 17KT 3777 10076
WIND...HAIL 70MPH 0.75IN

$$

RUSSELL
2 follow-up statements
005 
WWUS53 KDDC 072309
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
609 PM CDT SUN AUG 7 2011

KSC055-069-081-072330-
/O.CON.KDDC.SV.W.0200.000000T0000Z-110807T2330Z/
HASKELL KS-GRAY KS-FINNEY KS-
609 PM CDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FINNEY...WEST CENTRAL GRAY AND NORTHEASTERN HASKELL COUNTIES UNTIL
630 PM CDT...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF PIERCEVILLE...
AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHEASTERN HASKELL...SOUTHERN FINNEY AND
  WESTERN GRAY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3786 10077 3786 10048 3763 10060 3771 10083
TIME...MOT...LOC 2309Z 288DEG 24KT 3773 10065
WIND...HAIL 70MPH 0.75IN

$$

RUSSELL
962 
WWUS53 KDDC 072331
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT SUN AUG 7 2011

KSC055-069-081-072341-
/O.EXP.KDDC.SV.W.0200.000000T0000Z-110807T2330Z/
HASKELL KS-GRAY KS-FINNEY KS-
631 PM CDT SUN AUG 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FINNEY...WEST
CENTRAL GRAY AND NORTHEASTERN HASKELL COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3786 10077 3786 10048 3763 10060 3771 10083
TIME...MOT...LOC 2309Z 288DEG 24KT 3773 10065

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:53 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 7, 2:53 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN AUG 7 2011

.DISCUSSION...

DAYS 1-2...

THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR THUNDERSTORMS
TONIGHT.

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES A FAIRLY ZONAL FLOW
ALOFT ACROSS THE WESTERN HIGH PLAINS REGION. MEANWHILE, AN UPPER
LEVEL TROUGH OF LOW PRESSURE ACROSS SOUTHERN ALBERTA, CANADA IS
SLIDING SLOWLY EASTWARD. A +70KT UPPER LEVEL JET CORE IS STREAMING
EAST ACROSS NORTHERN CALIFORNIA, NORTHERN NEVADA, AND INTO NORTHERN
UTAH. MODEST MOISTURE IS IN PLACE ACROSS THE AREA WITH SURFACE
DEWPOINTS IN THE MID 50S(F) ACROSS OUR FAR SOUTHWESTERN ZONES WITH
PRIMARILY 60S(F) ELSEWHERE. AT THE SURFACE, AN AREA OF LOW PRESSURE
IS STRENGTHENING ACROSS EAST CENTRAL COLORADO NEAR THE KANSAS BORDER
WITH AN ATTENDANT FRONTAL BOUNDARY EXTENDING EAST ACROSS WEST
CENTRAL KANSAS.

SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH IN SOUTHWESTERN
CANADA MOVING EAST-SOUTHEAST ALONG THE CANADIAN BORDER INTO THE
EXTREME NORTHERN PLAINS TONIGHT. MEANWHILE, THE UPPER LEVEL JET CORE
IN THE INTERMOUNTAIN WEST WILL NOSE EAST INTO THE WESTERN HIGH
PLAINS OF WESTERN NEBRASKA, NORTHEASTERN COLORADO, AND NORTHWESTERN
KANSAS BY EARLY MONDAY. TOGETHER, THIS WILL BRING THE POSSIBILITY
FOR THUNDERSTORMS THIS EVENING THROUGH MONDAY MORNING ACROSS THE
DAKOTAS, NEBRASKA, AND AS FAR SOUTH AS WESTERN KANSAS. AS THE JET
CORE ALOFT APPROACHES FROM THE WEST, SURFACE LOW PRESSURE WILL
CONTINUE TO STRENGTHEN AS IT BEGINS TO EDGE EASTWARD FROM EAST
CENTRAL COLORADO INTO WEST CENTRAL KANSAS THIS EVENING. AS IT DOES
SO, THE ATTENDANT FRONTAL BOUNDARY ACROSS WEST CENTRAL KANSAS WILL
LIFT SLIGHTLY AND VERY SLOWLY NORTHWARD. INCREASED LOW LEVEL FORCING
COMBINED WITH THE HELP OF INCREASING DYNAMIC SUPPORT ALOFT ALONG
WITH STEEPENING LOWER LEVEL LAPSE RATES AND INSTABILITY, WILL LEAD
TO THE LIKELY DEVELOPMENT OF THUNDERSTORMS ALONG AND NORTH OF THE
FRONT AS IT CRAWLS NORTHWARD ACROSS CENTRAL KANSAS. THIS WILL
PLACE THE BEST CHANCE FOR PRECIP CHANCES ACROSS EXTREME NORTH AND
NORTHEASTERN PORTIONS OF THE CWA THIS EVENING. WILL RETAIN THE 40
POPS ACROSS THIS AREA WITH SLIGHT POPS ELSEWHERE. A COLD FRONT IS
PROGGED TO PUSH SOUTHEAST ACROSS WESTERN KANSAS MONDAY WITH
SURFACE HIGH PRESSURE FILLING IN BEHIND IT LEADING TO FAIRLY DRY
CONDITIONS ACROSS WESTERN KANSAS THROUGH THE END OF THE PERIOD
LATE TUESDAY AFTERNOON.

TEMPERATURES ARE EXPECTED TO BE NEAR SEASONAL EARLY IN THE PERIOD IN
WAKE OF A COLD FRONT PROGGED TO PUSH ACROSS WESTERN KANSAS BY MID TO
LATE AFTERNOON MONDAY. FOR TONIGHT, A SOUTH TO SOUTHWESTERLY LOW
LEVEL FLOW ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS WILL HELP KEEP
TEMPERATURES FAIRLY MILD TONIGHT WITH LOWS PRIMARILY IN THE 70S(F).
A FEW MID TO UPPER 60S(F) ARE POSSIBLE NORTH AND WEST. FOR MONDAY,
HIGH TEMPERATURES WILL FALL A FEW DEGREES FROM TODAY AS THE COLD
FRONT PUSHES SOUTHEAST ACROSS WEST CENTRAL AND SOUTHWEST KANSAS BY
MID DAY. THE NAM, GFS, AND UKMET SHOW H85 TEMPERATURES RANGING FROM
THE LOWER TO MID 20S(C) BEHIND THE FRONT WITH NEAR 28C ACROSS
EXTREME SOUTHEASTERN PORTIONS OF THE CWA BY MID AFTERNOON. LOOK
FOR HIGHS MAINLY UP INTO THE 90S(F) ACROSS THE FORECAST AREA
MONDAY AFTERNOON WITH JUST ABOVE 100F VERY LIKELY AHEAD OF THE
FRONT IN SOUTH CENTRAL KANSAS WHERE THE FRONT IS NOT EXPECTED TO
PUSH THROUGH UNTIL MID TO LATE AFTERNOON. SURFACE HIGH PRESSURE
SLIDING EAST ACROSS THE NORTHERN PLAINS TUESDAY WILL INFLUENCE AN
EAST TO SOUTHEASTERLY UPSLOPE FLOW ACROSS WESTERN KANSAS HELPING
TO KEEP TEMPERATURES NEAR SEASONAL TUESDAY. TEMPERATURES AT H85 WILL
RANGE FROM THE LOWER 20S(C) ACROSS THE NORTHEASTERN PORTION OF THE
CWA TO NEAR 30C IN THE FAR SOUTHWEST. EXPECT HIGHS UP INTO THE
90S(F) FOR THE MOST PART TUESDAY AFTERNOON. WILL NEED TO LOWER
HIGHS A COUPLE DEGREES ACROSS OUR SOUTHEAST ON TUESDAY AFTERNOON
WHILE INCREASING THEM A COUPLE DEGREES OR SO SOUTHWEST. WILL MAKE
ONLY MINOR ADJUSTMENTS TO TEMPERATURES THROUGHOUT THE REST OF THE
PERIOD.

DAYS 3-7...

MODELS THIS MORNING CONTINUE TO INDICATE THAT A DECENT CHANCE FOR
STORMS WILL BE POSSIBLE TUESDAY NIGHT INTO EARLY WEDNESDAY AS WARM
AIR ADVECTION/ISENTROPIC LIFT IMPROVES NORTH OF A STATIONARY FRONT
WHICH WILL EXTEND FROM NORTHEAST COLORADO ACROSS SOUTHWEST KANSAS.
UPPER LEVEL JET DYNAMICS ALONG WITH MOISTURE POOLING NORTH OF THIS
BOUNDARY CONTINUES TO FAVOR OUR NORTHERN COUNTY WARNING AREA WHICH
CURRENTLY IS OUTLINED WELL IN THE GRIDS WITH HIGH CHANCE POPS. AS A
RESULT NO MAJOR ADJUSTMENTS PLANNED WITH THE POSSIBLE EXCEPTION OF
FOLLOWING THE PREVIOUS SHIFTS TRENDS AND RAISING POPS A LITTLE MORE
IN THE HAYS AREA. IN ADDITION GIVEN THE CLOUDS, PRECIPITATION AND
THE LOCATION OF THE 850MB BAROCLINIC ZONE THE TEMPERATURES IN OUR
NORTH ARE ALSO EXPECTED TO BE ON THE COOL SIDE. THE ONLY QUESTION
WITH THESE COOLER TEMPERATURES ON WEDNESDAY WILL BE HOW FAR SOUTH
AND WEST TO EXTEND THEM. RAIN COOLED AIR FROM THE OVERNIGHT
CONVECTION MAY INDEED KEEP THIS BOUNDARY A LITTLE FURTHER SOUTH THAN
WHAT PREVIOUSLY THOUGHT SO HAVE DECIDED TO BEGIN TRENDING
TEMPERATURES DOWN SLIGHTLY MORE TOWARDS THE COOLER GUIDANCE IN THE
GARDEN CITY, DODGE CITY TO MEDICINE LODGE AREAS.

SUBTLE UPPER LEVEL WAVES ARE THEN EXPECTED TO RIPPLE ALONG THE FLOW
UNTIL A MORE SIGNIFICANT UPPER LEVEL TROUGH EXITS TO ROCKIES AND
CROSSES THE NORTHERN PLAINS ON FRIDAY. THE GFS AND ECMWF WERE BOTH
IN GOOD AGREEMENT WITH ANOTHER FRONT CROSSING SOUTHWEST KANSAS ON
FRIDAY AS THIS UPPER LEVEL TROUGH MOVES SOUTHEAST TOWARDS THE MID
MISSISSIPPI VALLEY.  AT THIS TIME THE MODELS SUGGEST THAT THIS FRONT
WILL MOVE INTO OKLAHOMA AND THE TEXAS PANHANDLE BEFORE BECOMING
STATIONARY. AS RESULT IT THE BETTER OPPORTUNITY FOR PRECIPITATION
ACROSS SOUTHWEST KANSAS WILL ACCOMPANY THIS FRONT LATE FRIDAY WITH A
CHANCE OF LINGERING STORMS NORTH OF THIS FRONT NEAR THE OKLAHOMA
BORDER FRIDAY NIGHT.

OVER THE WEEKEND A DEVELOPING UPPER LEVEL RIDGE OVER THE WESTERN
UNITED STATES WILL BEGIN TO SHIFT EASTWARD TOWARDS THE ROCKIES AND
THE STATIONARY FRONT WILL START TO LIFT BACK NORTH INTO WESTERN
KANSAS AS A WARM FRONT. UPSLOPE FLOW ALONG WITH ISENTROPIC LIFT
NORTH OF THIS FRONT EACH DAY COULD EASILY GIVE RISE TO A CHANCE OF
LATE DAY OR OVERNIGHT SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES
WILL BEGIN A SLOW WARMING TREND BUT IF THE 850MB TEMPERATURES DO
VERIFY THEN HIGHS THIS WEEKEND WILL MAINLY BE IN THE 90S.

&&

.AVIATION...

MULTIPLE BOUNDARIES WERE LOCATED ACROSS SOUTHWEST KANSAS EARLIER
THIS AFTERNOON. THE POTENTIAL STILL  EXISTS FOR A FEW STORMS TO
DEVELOP NEAR THESE BOUNDARIES AS TEMPERATURES CLIMB TO AROUND 100
DEGREES. AS A RESULT WILL KEEP A MENTION OF CB GOING IN THE TAFS AT
ALL THE TAF SITES EITHER LATE TODAY OR EARLY THIS EVENING. WINDS
WILL ALSO BE VARIABLE EARLY THIS AFTERNOON GIVEN THESE BOUNDARIES
BUT BY MID DAY THE GENERAL DIRECTION SHOULD BE SOUTH/SOUTHEAST AT
ALL TAF SITES.

HIGH DEWPOINTS AND AN UPSLOPE FLOW DEVELOPING IN THE HAYS AREA AFTER
MIDNIGHT MAY ALSO GIVE WAY TO SOME LOW CLOUDS OR SOME LIGHT MIST/FOG
EARLY MONDAY MORNING. AT THIS TIME DID INTRODUCE A SCATTERED 015
DECK AFTER MIDNIGHT BUT CONFIDENCE IS NOT HIGH YET TO GO AHEAD WITH
IFR OR MVFR CIGS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  98  65  95 /  20  10  10  10
GCK  68  95  63  95 /  20  10  10  10
EHA  68  98  65  97 /  20   0   0  10
LBL  70 100  65  95 /  20   0   0  10
HYS  68  90  63  90 /  40  20  10  10
P28  77 105  70  95 /  20  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ066-079>081-
088>090.

&&

FN32/18/18
Hazardous weather outlook, Aug 7, 4:17 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
417 AM CDT SUN AUG 7 2011

KSZ030-031-043>046-061>066-074>081-084>090-081000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
417 AM CDT SUN AUG 7 2011 /317 AM MDT SUN AUG 7 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING FOR STAFFORD...EDWARDS...KIOWA...PRATT...COMANCHE...
AND BARBER COUNTIES.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS
NORTHERN PORTIONS OF OUR FORECAST AREA. THE STRONGEST STORMS MAY
BE CAPABLE OF PRODUCING HEAVY RAINS...SMALL HAIL...DESTRUCTIVE
WINDS...AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY
WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. SOME OF THESE STORMS
MAY BECOME SEVERE WITH HAIL AND GUSTY WINDS BEING THE MAIN
CONCERN. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT
AND SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Local storm report, Aug 7, 4:34 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
434 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             W ROLLA                 37.12N 101.64W
08/07/2011  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

            WIND GUSTS TO 50 MPH WERE ALSO OCCURRING AT THIS TIME.

&&

GERARD
Local storm report, Aug 7, 5:07 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
507 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND GST     6 SW HICKOK             37.50N 101.30W
08/07/2011  E50 MPH          GRANT              KS   PUBLIC

&&

MRUSSELL
Local storm report, Aug 7, 5:08 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     6 SW HICKOK             37.50N 101.30W
08/07/2011  E50.00 MPH       GRANT              KS   PUBLIC

&&

MRUSSELL
Special weather statement, Aug 7, 5:18 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT SUN AUG 7 2011

KSZ076-085-086-072300-
HASKELL-SEWARD-STEVENS-
518 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR HASKELL...STEVENS AND WESTERN
SEWARD COUNTIES...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
RYUS TO CAVE...MOVING EAST AT 25 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3738 10154 3739 10109 3773 10109 3773 10066
      3700 10098 3699 10155
TIME...MOT...LOC 2218Z 277DEG 20KT 3759 10103 3735 10103

RUSSELL
Special weather statement, Aug 7, 5:46 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
546 PM CDT SUN AUG 7 2011

KSZ063-076-077-072330-
FINNEY-GRAY-HASKELL-
546 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...SOUTHERN
FINNEY AND WESTERN GRAY COUNTIES...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYMELL...MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3795 10067 3773 10066 3774 10098 3787 10097
TIME...MOT...LOC 2246Z 261DEG 14KT 3779 10078

RUSSELL
Local storm report, Aug 7, 5:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT SUN AUG 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     7 N MOSCOW              37.43N 101.23W
08/07/2011                   GRANT              KS   TRAINED SPOTTER

            AN 8 INCH DIAMETER TREE LIMB WAS BLOWN DOWN.

&&

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:00 AM CDTHeat AdvisoryDDCBarber, Clark, Comanche, Edwards, Kiowa, Pratt and 1 more16 hr
Aug 7, 8:22 AM CDTSpecial Weather StatementDDCTrego38 min
Aug 7, 4:30 PM CDTSpecial Weather StatementDDCGrant, Stevens45 min
Aug 7, 4:52 PM CDTSevere Thunderstorm WarningDDCGrant38 min
Aug 7, 5:18 PM CDTSpecial Weather StatementDDCHaskell, Stevens42 min
Aug 7, 5:46 PM CDTSpecial Weather StatementDDCFinney44 min
Aug 7, 6:59 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.